Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 18, 2010, 1:47 AM EDT for Daviess County, Greene County, Knox County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2010, 1:47 AM EDT (05:47 UTC)
- Expired
- Jul 18, 2010, 4:22 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
135
WGUS53 KIND 180547
FFWIND
INC027-055-083-181200-
/O.NEW.KIND.FF.W.0045.100718T0547Z-100718T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
147 AM EDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN KNOX COUNTY IN SOUTHWEST INDIANA...
NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
SOUTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
* UNTIL 800 AM EDT
* AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES WERE UP TO THREE INCHES PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
OF NORTHEASTERN KNOX...NORTHERN DAVIESS AND SOUTHWESTERN GREENE
COUNTIES...INCLUDING THE TOWNS OF EDWARDSPORT...ELNORA...ODON...
PLAINVILLE AND SANDBORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3876 8728 3890 8731 3890 8725 3892 8725
3892 8688 3891 8689 3890 8692 3884 8692
3883 8691 3881 8692 3881 8693 3874 8694
$$
JK1 follow-up statement
328
WGUS73 KIND 180822
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 AM EDT SUN JUL 18 2010
INC027-055-083-180835-
/O.CAN.KIND.FF.W.0045.000000T0000Z-100718T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-GREENE-KNOX-
422 AM EDT SUN JUL 18 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DAVIESS...
NORTHEASTERN KNOX AND EXTREME SOUTHWESTERN GREENE COUNTIES IS
CANCELLED...
IMPORTANT...THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY ANOTHER
WARNING FOR LONGER TERM FLOODING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE. HOWEVER
FLOODING WILL CONTINUE UNTIL THEY HAVE MORE TIME TO GO DOWN. IF
FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3876 8728 3890 8731 3890 8725 3892 8725
3892 8688 3891 8689 3890 8692 3884 8692
3883 8691 3881 8692 3881 8693 3874 8694
$$
JKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:25 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 18, 12:25 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1225 AM EDT SUN JUL 18 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE REGION ON SUNDAY AND STALL OUT THROUGH THE FIRST HALF OF THE UPCOMING WEEK. THIS WILL BRING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. HOT AND HUMID WEATHER WILL CONTINUE AS WELL. && .NEAR TERM /TONIGHT/... ONGOING SCATTERED CONVECTION SHOULD BEGIN TO DECREASE SOMEWHAT IN INTENSITY AND COVERAGE AS THE EVENING WEARS ON...ESPECIALLY WITH NO ENHANCED LOW LEVEL DYNAMICS TO SUPPORT IT...BUT MESOSCALE ANALYSIS DATA INDICATES THAT AMPLE INSTABILITY REMAINS DESPITE THE BEGINNING OF DIURNAL COOLING...AND A COMBINATION OF WEAK PREFRONTAL TROUGH AND OUTFLOW BOUNDARY INTERACTIONS SHOULD BE SUFFICIENT TO MAINTAIN SCATTERED COVERAGE THROUGH AROUND MIDNIGHT OR SHORTLY THEREAFTER...WHEN COVERAGE SHOULD BEGIN TO BECOME MORE ISOLATED. HAVE TWEAKED GRIDS TO LOAD IN SOME RECENT OBSERVATIONAL DATA...ADJUST MIN TEMPS SLIGHTLY PER LATEST HOURLY NUMERICAL GUIDANCE AND DEWPOINT TRENDS...AND ADD A HEAVY RAIN MENTION...AS A VERY MOIST ATMOSPHERE IS SUPPORTING SUBSTANTIAL DOWNPOURS ANYWHERE THUNDERSTORMS DEVELOP. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... FOCUS OF THE SHORT TERM IS ON PRECIP...SEVERE WEATHER POTENTIAL AND TEMPS. AS THEY CONTINUE TO BE MORE CONSISTENT..HAVE TAKEN A BLEND OF THE SREF/ECMWF/OP GFS/GFS ENSEMBLE MEAN WITH RESPECT TO TRACK OF LOW PRESSURE THROUGH THE GREAT LAKES AND LOCATION OF THE FRONT INTO REGION. ONE OR MORE CONVECTIVE COMPLEXES/MCS LIKELY TO BE ONGOING AT 12Z SUNDAY. AS NOCTURNAL LOW LEVEL JET WEAKENS THROUGH THE MORNING...THUNDERSTORMS WILL BE IN A WEAKENING FASHION TO NORTHWEST OF THE REGION. CONVECTIVE CLOUD DEBRIS MAY STUNT TEMPERATURE RISES JUST A BIT DURING THE MORNING...BUT ANTICIPATE ATMOSPHERE TO BECOME HIGHLY UNSTABLE BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 80S/LOWER 90S ACROSS THE FORECAST AREA. LEFTOVER OUTFLOW BOUNDARIES FROM OVERNIGHT ACTIVITY AND THE APPROACH OF THE COLD FRONT WILL THEN LIKELY BE THE FOCUSING MECHANISMS FOR RENEWED CONVECTIVE DEVELOPMENT SUNDAY AFTERNOON ACROSS THE REGION. HIGH INSTABILITY AND DEEP MOISTURE AVAILABLE FOR STRONG/SEVERE CONVECTION ACROSS CENTRAL INDIANA SUNDAY AFTERNOON/EVENING. DEEPER FORCING AND THE ATTENDANT LOW LEVEL JET HOWEVER WILL TRACK EASTWARD THROUGH THE DAY WITH THE LOW PRESSURE AS IT MOVES ACROSS LOWER MICHIGAN SUNDAY AFTERNOON. WITH EXCEPTION OF NORTHERN COUNTIES WHICH WILL BE GRAZED BY THE BETTER FORCING...HAVE SOME CONCERN AS TO WHETHER OR NOT CONVECTION CAN MAINTAIN A WIDESPREAD INTENSITY LEVEL AS IT DEVELOPS AND SURGES SOUTHEAST ACROSS THE FORECAST AREA SUNDAY AFTERNOON/EVENING AND MOVES AWAY FROM THE BETTER DYNAMICS. WHILE THE POTENTIAL FOR SEVERE WEATHER...MOST LIKELY IN THE FORM OF DAMAGING WINDS/WET MICROBURSTS...LOOKS TO BE A LITTLE BETTER THAN THURSDAY... WOULD STILL APPEAR THAT BETTER/MORE WIDESPREAD COVERAGE TO SEVER WEATHER WILL BE FOCUSED JUST NORTH OF THE FORECAST AREA NEAR THE LOW TRACK. WILL MAINTAIN HIGH CHANCE POPS SUNDAY AFTERNOON/NIGHT AS THE FRONT SETTLES ACROSS CENTRAL INDIANA. FRONT WILL BECOME QUASI-STATIONARY FOR THE REMAINDER OF THE SHORT TERM AS IT RUNS INTO FLAT RIDGE ACROSS THE SOUTHERN U S. THIS WILL LEAVE CENTRAL INDIANA AND MUCH OF THE OHIO VALLEY ON THE RIDGE PERIPHERY WITH INCREASING SIGNALS THAT A SERIES OF CONVECTIVE COMPLEXES MAY IMPACT THE REGION MONDAY/MONDAY NIGHT/TUESDAY AS WEAK SHORT WAVES TRAVEL IN THE NORTHWEST FLOW ALOFT. WILL MAINTAIN CHANCE POPS FOR MONDAY/MONDAY NIGHT. WHILE SPECIFIC TIMING IS DIFFICULT AT THIS POINT...SEVERAL MODELS FAVORING A WAVE OF LOW PRESSURE TO MOVE INTO THE REGION LATE MONDAY NIGHT. INCREASING LOW LEVEL JET IN ADVANCE OF THE LOW SHOULD YIELD AN ENHANCED CHANCE FOR WIDESPREAD THUNDERSTORM ACTIVITY AFTER MIDNIGHT. POTENTIAL FOR SEVERE WEATHER AND LOCALIZED HEAVY RAINFALL WILL ALSO REMAIN INTO TUESDAY. TEMPS...DESPITE POTENTIAL FOR MORE CLOUDS/PRECIP SUNDAY...850MB TEMPS ARE A FEW DEGREES WARMER THAN TODAY AND SHIELD LOW TO MID 90S FROM NORTH TO SOUTH. THIS ENDED UP JUST A FEW DEGREES UNDER MAVMOS GUIDANCE. EXPECTED HEAT INDICES NEAR 100 DEGREES OVER SOUTHERN COUNTIES WILL LIKELY MERIT AN ADDITIONAL HEAT ADVISORY FOR SUNDAY. MAVMOS LOOKS TOO WARM MONDAY CONSIDERING MORE CLOUDS AND PRECIP WITH FRONT IN THE AREA. TOOK A BLEND OF AVAILABLE GUIDANCE WITH UPPER 80S NORTH TO LOWER 90S SOUTH. LOWS WILL REMAIN IN THE 70S THROUGH THE PERIOD. && .LONG TERM /TUESDAY THROUGH SATURDAY/... FOCUS OF THE EXTENDED REMAINS TWOFOLD...THE POTENTIAL FOR THUNDERSTORMS WITH THE FRONTAL BOUNDARY ACROSS THE REGION AND THE HEAT AND HUMIDITY. CONTINUE TO LEAN CLOSELY TO ENSEMBLE AND HPC GUIDANCE FOR MAIN WEATHER FEATURES. THE PRESENCE OF THE SHARP UPPER TROUGH ALONG THE PACIFIC COAST AND THE RETROGRESSION OF THE BERMUDA HIGH INTO THE SOUTHEAST STATES WILL COMBINE TO EXPAND RIDGING ALOFT OVER THE LOWER OHIO AND TENNESSEE VALLEYS BY MIDWEEK. HOWEVER...ADDITIONAL MODEL GUIDANCE AS OPPOSED TO PREVIOUS FEW DAYS FAVORING THAT CENTRAL INDIANA MAY REMAIN MORE ALONG THE PERIPHERY OF THE RIDGE AS OPPOSED TO UNDER MORE OF THE CORE OF THE HIGHER HEIGHTS. THIS WILL REQUIRE SOME SUBTLE CHANCES TO THE FORECAST DURING THE EXTENDED...MAINLY TO EXTEND CHANCE POPS THROUGH WEDNESDAY WITH THE MEAN POSITION OF THE FRONTAL BOUNDARY FURTHER SOUTH ACROSS THE REGION AS OPPOSED TO OVER THE LOWER GREAT LAKES. QUITE POSSIBLE THAT NORTHERN HALF OF THE FORECAST AREA REMAINS MORE UNSETTLED AS CONVECTIVE COMPLEXES PASS ALONG THE BOUNDARY AS IT RETREATS NORTH SLOWLY WHILE SOUTHERN COUNTIES EXPERIENCE HOTTER WEATHER IN CLOSER PROXIMITY TO THE RIDGE. TOO EARLY AT THIS POINT TO EMPLOY ANY MORE DETAIL IN WHAT PROMISES TO BE A HIGHLY FLUID PATTERN. STILL WOULD APPEAR THAT RIDGE ATTEMPTS TO MAKE MORE OF A PUSH INTO THE REGION LATER IN THE WEEK AS IT CENTERS OVER THE TENNESSEE VALLEY. LEANED MUCH CLOSER TO ECMWF FOR DAYS 6-7 AS OP GFS ONCE AGAIN TRIES TO BREAK DOWN THE RIDGE AND PUSH THE FRONT WELL SOUTH OF THE REGION. CONSIDERING THE STRENGTH OF THE RIDGE AND LACK THEREOF WITH THE FRONT...HAVE LEANED TOWARDS KEEPING HOTTER TEMPS RIGHT THOUGH SATURDAY. TRIMMED HIGH TEMPS DOWN A FEW DEGREES TUESDAY AND WEDNESDAY WITH INCREASED UNCERTAINTY OF PRECIP/CLOUDS...BUT STILL EXPECT MANY LOCATIONS TO RISE INTO THE LOWER 90S THROUGH MUCH OF THE EXTENDED. && .AVIATION.../DISCUSSION FOR THE 180600Z TAFS/... ONGOING CONVECTION STILL IMPACTING KBMG AND KHUF WHILE KLAF AND KIND SEEM TO BE DONE WITH RAIN AND STORM CHANCES FOR THE NIGHT. WEAK SHORTWAVE TROUGH HELPED TRIGGER SCATTERED STORMS IN VERY WARM AND HUMID AIR EARLY SATURDAY AFTERNOON AND WIND PROFILES FAVORED BACKBUILDING ON WEST FLANK WITH SLOW SOUTHWARD PROPAGATION OF STORM COMPLEXES. SATELLITE HAS SHOWN TREND OF SOUTHWARD MOVING ANVIL SHIELD AS MCS SINKS SOUTH. WINDS ALSO LIGHTEN SUBSTABTIALLY ONCE CONVECTIVE COMPLEX EXITS AREA. EXPECT NORTH EDGE OF ANVIL TO BE CLEARED OF KLAF AT 06Z AND KIND BY 07Z. EVENTUAL CLEARING OF CONVECTIVE DEBRIS DETERMINES HOW THE REST OF THE NIGHT WILL PLAY OUT. ALL TAF SITES BUT KIND SAW SUBSTANTIAL RAIN. WITH EVENTUAL CLEARING AND WIND DROPPING OFF...CERTAINLY MVFR FOG LIKELY. LIFR STRATUS POSSIBLE. FOG AND/OR ANY STRATUS BEFORE DAYBREAK SHOULD DISSIPATE BY 13Z AS SOUTHWEST WINDS BEGIN TO DEVELOP AHEAD OF NEXT APPROACHING SYSTEM. NEXT SHORTWAVE THAT PRODUCED WIDESPREAD STORMS IN THE UPPER MIDWEST THIS EVENING IS FORECAST BY ALL MODELS TO IMPACT CENTRAL INDIANA SUNDAY AFTERNOON AND EVENING. STEADY DESTABILIZING THROUGH THE DAY SHOULD LEAD TO ISOLATED STORMS BY MID AFTERNOON BECOMING MORE NUMEROUS LATE AFTERNOON AND EARLY EVENING. FOR NOW CARRYING SCT040CB TO REFLECT THIS POTENTIAL FROM 18Z ON. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...RYAN NEAR TERM...NIELD SHORT TERM...RYAN LONG TERM....RYAN AVIATION...TUCEK
Hazardous weather outlook, Jul 17, 3:35 PM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT SAT JUL 17 2010 INZ021-028>031-035>049-054>057-064-065-072-181000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- BARTHOLOMEW-DECATUR-JENNINGS- 335 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. TODAY WILL ALSO BRING CONTINUED HOT...HUMID WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. HEAT INDICES WILL BE IN THE UPPER 90S TO NEAR 100 DEGREES SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>063-067>071-181000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 335 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...HEAT ADVISORY UNTIL 8 PM EDT... HEAT AND HUMIDITIES WILL RISE TO DANGEROUS LEVELS THIS AFTERNOON WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES... THERE WILL BE CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. HEAT INDICES WILL RISE TO AROUND 100 DEGREES AGAIN ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Jul 17, 11:11 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HEAVY RAIN GREENCASTLE 39.64N 86.84W
07/17/2010 M4.40 INCH PUTNAM IN EMERGENCY MNGR
&&
DTUCEKSpecial weather statement, Jul 17, 11:21 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1121 PM EDT SAT JUL 17 2010 INZ045-051>053-180400- CLAY-OWEN-PUTNAM-VIGO- 1121 PM EDT SAT JUL 17 2010 ...STRONG THUNDERSTORM ADVISORY FOR OWEN...CLAY...VIGO AND SOUTHERN PUTNAM COUNTIES UNTIL MIDNIGHT EDT... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TERRE HAUTE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CORY AROUND 1130 PM EDT... SALINE CITY AND CENTER POINT AROUND 1135 PM EDT... CLAY CITY AROUND 1140 PM EDT... BOWLING GREEN AROUND 1145 PM EDT... PATRICKSBURG AND COAL CITY AROUND 1150 PM EDT... FREEDOM AROUND MIDNIGHT EDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3957 8741 3945 8665 3917 8690 3933 8751 TIME...MOT...LOC 0321Z 302DEG 37KT 3942 8732 DRT
Special weather statement, Jul 17, 11:56 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1156 PM EDT SAT JUL 17 2010
INZ051>053-060-061-180445-
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
1156 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORM ADVISORY FOR GREENE...NORTHEASTERN SULLIVAN...
OWEN...SOUTHERN CLAY AND SOUTHERN VIGO COUNTIES UNTIL 1245 AM
EDT/1145 PM CDT/...
AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM NEAR TERRE HAUTE TO NEAR SPENCER...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. TORRENTIAL
RAIN...STREET FLOODING AND FREQUENT DANGEROUS LIGHTNING CAN ALSO BE
EXPECTED.
THIS STORM WILL BE NEAR...
BLOOMFIELD AROUND 1205 AM EDT...
LINTON AROUND 1205 AM EDT...
SULLIVAN AROUND 1215 AM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3942 8753 3939 8729 3939 8671 3891 8670
3891 8722 3927 8759
TIME...MOT...LOC 0353Z 317DEG 24KT 3913 8692
DRTLocal storm report, Jul 18, 12:13 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 AM EDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN JASONVILLE 39.16N 87.20W
07/18/2010 M6.10 INCH GREENE IN MESONET
MEASURED BY AUTOMATED RAIN EQUIPMENT AT SHAKAMAK STATE
PARK.
&&
DTUCEKLocal storm report, Jul 18, 12:21 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1221 AM EDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN JASONVILLE 39.16N 87.20W
07/18/2010 M0.60 INCH GREENE IN MESONET
MEASURED BY AUTOMATED RAIN EQUIPMENT AT SHAKAMAK STATE
PARK.
&&
DTUCEKSpecial weather statement, Jul 18, 12:25 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1225 AM EDT SUN JUL 18 2010
INZ068-069-180515-
DAVIESS-MARTIN-
1225 AM EDT SUN JUL 18 2010
...STRONG THUNDERSTORM ADVISORY FOR EASTERN DAVIESS AND MARTIN
COUNTIES UNTIL 115 AM EDT...
AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF BLOOMFIELD...OR 24 MILES WEST
OF BEDFORD...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
ODON AROUND 1230 AM EDT...
BURNS CITY AROUND 1230 AM EDT...
INDIAN SPRINGS AROUND 1240 AM EDT...
SHOALS AROUND 1255 AM EDT...
LACY AROUND 100 AM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3854 8709 3890 8712 3890 8710 3891 8671
3853 8669 3852 8669 3852 8684 3851 8686
3850 8693
TIME...MOT...LOC 0424Z 325DEG 29KT 3889 8691
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:17 PM EDT | Special Weather Statement | IND | Putnam | 43 min |
| Jul 17, 8:27 PM EDT | Special Weather Statement | IND | Montgomery | 33 min |
| Jul 17, 8:59 PM EDT | Flash Flood Warning | IND | Greene | 6 hr |
| Jul 17, 9:02 PM EDT | Special Weather Statement | IND | Montgomery | 28 min |
| Jul 17, 9:47 PM EDT | Areal Flood Advisory | IND | Putnam | 4 hr |
| Jul 17, 10:10 PM EDT | Special Weather Statement | IND | Owen | 50 min |
| Jul 17, 11:21 PM EDT | Special Weather Statement | IND | Clay, Owen, Vigo | 39 min |
| Jul 17, 11:56 PM EDT | Special Weather Statement | IND | Greene, Owen | 49 min |
| Jul 18, 12:25 AM EDT | Special Weather Statement | IND | Daviess, Martin | 50 min |
| Jul 18, 1:39 AM EDT | Flash Flood Warning | IND | Greene, Sullivan | 5 hr |
| Jul 18, 2:24 AM EDT | Areal Flood Warning | IND | Greene | 4 hr |
| Jul 18, 3:46 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 20 more | 6 hr |
| Jul 18, 4:30 AM EDT | Areal Flood Warning | IND | Daviess, Knox | 2 hr |
| Jul 18, 11:04 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 25 hr |
| Jul 18, 1:25 PM EDT | Areal Flood Advisory | IND | Greene | 6 hr |
| Jul 18, 1:31 PM EDT | Special Weather Statement | IND | Hendricks | 44 min |
| Jul 18, 1:36 PM EDT | Special Weather Statement | IND | Madison | 39 min |
| Jul 18, 1:56 PM EDT | Special Weather Statement | IND | Morgan | 49 min |
| Jul 18, 2:19 PM EDT | Areal Flood Advisory | IND | Marion | 3 hr |
| Jul 18, 2:37 PM EDT | Special Weather Statement | IND | Marion | 38 min |
| Jul 18, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hendricks, Marion | 21 min |
| Jul 18, 3:00 PM EDT | Areal Flood Warning | IND | Marion | 3 hr |
| Jul 18, 3:27 PM EDT | Special Weather Statement | IND | Hancock | 48 min |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.